MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX27515UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Occlusion (1984); Thrombus (2101)
Date of Event 07/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two resolute onyx rx coronary drug eluting stents ((b)(4)) and ((b)(4)) were implanted in the ostium of the ramus.The lesion exhibited mild calcification and 80% stenosis.Artery diameter 2.75 x12mm.There was no damaged noted to the packaging.There were no issues noted when removing the devices from the hoop.The products were inspected prior to use with no issues noted.Negative prep was performed with no issued noted.The lesion was predilated.The devices did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that approximately 5 days post implant the patient presented with vessel occlusion due to instent subacute thrombosis (reduction in left ventricular ejection fraction from normal to 35%) and a target vessel myocardial infarction.Patient is reported to have been taking dapt.Patient status is alive with injury.
 
Additional Manufacturer Narrative
It was reported that pci was performed for the thrombus/mi event.A second thrombus event was also reported.There was no pci performed for the second event.It was reported that there is no patient medical history that would lead patient to have higher propensity for thrombosis or mi.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: an image shows the lesion at the ostium of the ramus vessel as reported by the account.Pre dilation of the target vessel is performed.An image shows residual stenosis of the target lesion.A stent is delivered to the target lesion and deployed.Another device, what appears to be a second stent is delivered to the bifurcation of the target lesion and deployed.Contrast image shows improved vessel patency as shown by the flow of contrast through the vessel.A final contrast image of the initial procedure is taken shown improved vessel patency as shown by the flow of contrast through the lesion area.The return procedure ( 5 days post stent implantation) : a contrast image taken on the return procedure shows a vessel occlusion due to the reported sub acute thrombosis.A contrast image shows what appears to be thrombus present in the target vessel.A guide wire is delivered through the occluded vessel.Pre-dilation of the target lesion is performed.Another guide wire is introduced for support a contrast image shows improved vessel patency as shown by the flow of contrast through the vessel.A stent is delivered to the target vessel and deployed.Post dilation of the stent is performed.A contrast image shows the treated vessel with improved patency as shown by the flow of contrast.A second stent is delivered to the bifurcated lesion.Kissing balloon process is performed at the bifurcation.Images show further post dilation by the kissing balloon technique.An contrast image of the treated lesion is shown with improved vessel patency.The reported second thrombus event could not be seen in the images provided.Ivus images were provided of the initial procedure and of the return procedure 5 days post stent implantation.The stent appears to be well conformed to the vessel wall in the initial procedure as shown by the continuous bright ring in the ivus image.The ivus images for the return thrombus procedure show the outline of the stent as shown by the bright ring in the image.An image shows the discontinuation of the outline of the stent and a dark patch in the image.It is possible that this image shows the reported thrombus though this cannot be confirmed.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7908985
Report Number9612164-2018-02528
Device Sequence Number11125133
Product Code NIQ
UDI-Device Identifier00643169556898
UDI-Public00643169556898
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2020
Device Model NumberRONYX27515UX
Device Lot Number0008962440
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer09/25/2018
11/13/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/22/2018
12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;